Alert archive / Florida / Small Craft Advisories in 2020

Small Craft Advisory 4, NWS Key West, FL

January 17, 2020

NWS Key West, FL issued this small craft advisory at Jan 17, 2020, 4:19 AM EST. It took effect at Jan 17, 2020, 7:00 AM EST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2020, 4:19 AM EST (09:19 UTC)
In effect from
Jan 17, 2020, 7:00 AM EST
Expired
Jan 19, 2020, 4:01 AM EST
In force
45 hr
Issued by
NWS Key West, FL

The text

As transmitted.

421 
WHUS72 KKEY 170919
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
419 AM EST Fri Jan 17 2020

GMZ031-032-035-042>044-052>055-072>075-172200-
/O.NEW.KKEY.SC.Y.0004.200117T1200Z-200118T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
419 AM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northeast to east winds increasing to 20 to 25 knots and
  seas building to 7 feet or greater.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the
  nearshore Bayside and Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 to
  33 knots, or seas of 7 feet or greater, are expected to produce
  hazardous conditions for small craft. These hazardous conditions
  may result in poor vessel handling and steering response,
  broaching, overturned dinghies and kayaks, slips and falls on
  slippery decks, rub damage along docks and seawalls, swamped
  bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

WLC
8 follow-up statements
069 
WHUS72 KKEY 171527
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1027 AM EST Fri Jan 17 2020

GMZ031-032-035-042>044-052>055-072>075-172330-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1027 AM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northeast to east winds increasing to 20 to 25 knots 
  and seas building to 7 feet or greater.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  nearshore Bayside and Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
231 
WHUS72 KKEY 172136
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
436 PM EST Fri Jan 17 2020

GMZ033-034-180545-
/O.EXB.KKEY.SC.Y.0004.200118T0000Z-200118T1000Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
436 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northeast to east winds increasing to 25 to 30 knots by
  late this evening. Seas building to 5 to 8 feet. 

* WHERE...Gulf waters beyond 5 fathoms including the Dry 
  Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

GMZ031-032-035-042>044-052>055-072>075-180545-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T1000Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
436 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northeast to east winds increasing to 25 to 30 knots.
  Seas building to 9 to 13 feet over the open waters of the
  Straits late tonight.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, and the 
  nearshore Bayside and Gulf waters.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
031 
WHUS72 KKEY 180322
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1022 PM EST Fri Jan 17 2020

GMZ031>035-042>044-052>055-072>075-181130-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1022 PM EST Fri Jan 17 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Northeast to east winds 25 to 30 knots. Seas building to
  9 to 12 feet over the Straits by early Saturday morning. Seas 
  building to 4 to 7 feet in Hawk Channel inside the reef by early
  Saturday morning. 

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, the
  nearshore Bayside and Gulf waters, and the Gulf waters beyond 5
  fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
292 
WHUS72 KKEY 180926
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
426 AM EST Sat Jan 18 2020

GMZ031>035-042>044-052>055-072>075-181730-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
426 AM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East winds 25 to 30 knots. Seas 10 to 13 feet over the
  Straits, 5 to 8 feet in Hawk Channel, and 5 to 9 feet over the 
  deep Gulf waters.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, the 
  nearshore Bayside and Gulf waters, and the Gulf waters beyond 
  5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$

WLC
294 
WHUS72 KKEY 181526
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1026 AM EST Sat Jan 18 2020

GMZ031>035-042>044-052>055-072>075-182130-
/O.CON.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1026 AM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East winds 25 to 30 knots. Seas 10 to 13 feet over the 
  Straits, 5 to 8 feet in Hawk Channel, and 5 to 9 feet over the 
  deep Gulf waters.

* WHERE...Straits of Florida, Hawk Channel, Florida Bay, the 
  nearshore Bayside and Gulf waters, and the Gulf waters beyond 
  5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
818 
WHUS72 KKEY 182153
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
453 PM EST Sat Jan 18 2020

GMZ031-032-035-182300-
/O.CAN.KKEY.SC.Y.0004.000000T0000Z-200118T2200Z/
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
453 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have decreased below 20 knots across the Bayside and
nearshore Gulf waters.

$$

GMZ033-034-042>044-052>055-072>075-190500-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-200119T0500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
453 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...East winds near 20 knots with gusts up to 25 knots and
  seas 7 to 10 feet over the Florida Straits, 5 to 8 feet in Hawk
  Channel and over the deep Gulf waters.

* WHERE...Straits of Florida, Hawk Channel, and Gulf waters 
  beyond 5 fathoms including the Dry Tortugas.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
479 
WHUS72 KKEY 190310
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
1010 PM EST Sat Jan 18 2020

GMZ033-034-042>044-190415-
/O.CAN.KKEY.SC.Y.0004.000000T0000Z-200119T0500Z/
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
1010 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds have eased below 21 knots, but small craft should exercise 
caution until winds ease further.

$$

GMZ052>055-072>075-191000-
/O.EXT.KKEY.SC.Y.0004.000000T0000Z-200119T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1010 PM EST Sat Jan 18 2020

...SMALL CRAFT ADVISORY IN EFFECT...

* WHAT...Seas of 5 to 8 feet will continue beyond the Reef over
  the Straits of Florida, subsiding to 4 to 6 feet early Sunday
  morning. East to southeast winds of 15 to 20 knots will continue
  until early Sunday morning.

* WHERE...Straits of Florida.

* WHEN...In Effect.

* IMPACTS...A Small Craft Advisory means that wind speeds of 20 
  to 33 knots, or seas of 7 feet or greater, are expected to 
  produce hazardous conditions for small craft. These hazardous 
  conditions may result in poor vessel handling and steering 
  response, broaching, overturned dinghies and kayaks, slips and 
  falls on slippery decks, rub damage along docks and seawalls, 
  swamped bows at reef tract mooring balls, and dragging anchors.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced boaters, especially those with smaller vessels,
should avoid operating in these conditions.

&&

$$
353 
WHUS72 KKEY 190901
MWWKEY

URGENT - MARINE WEATHER MESSAGE
National Weather Service Key West FL
401 AM EST Sun Jan 19 2020

GMZ052>055-072>075-191015-
/O.CAN.KKEY.SC.Y.0004.000000T0000Z-200119T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
401 AM EST Sun Jan 19 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have subsided below 7 feet, but Small Craft should continue
to Exercise Caution until seas subside further.

$$

WLC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 17, 4:18 AM EST, 1 minute earlier.

Area forecast discussion, Jan 17, 4:18 AM EST, 1 minute before
Area Forecast Discussion
National Weather Service Key West FL
418 AM EST Fri Jan 17 2020

.DISCUSSION...
Another mild, dry morning is underway across the Florida Keys.
Temperatures along the island chain are in the lower to mid 70s
with dew points in the mid to upper 60s. Skies are mostly clear
and local radars are detecting no shower activity. Moderate east
to northeast breezes are occurring in the Hawk Channel with fresh
breezes farther south across the Straits and gentle breezes over
the cooler Gulf waters.

The main forecast concern in the short term (through Sunday
night) continues to be freshening northeast to east breezes,
culminating in a short period of strong to near gale conditions
late tonight into tomorrow morning. A rapid increase in wind
speeds are anticipated late this afternoon from east to west as a
so-called 'backdoor' cold front moves through the Florida Keys
and surrounding coastal waters. The Arctic high pressure cell that
is responsible for the tightening pressure gradient will quickly
translate eastward into the western North Atlantic, allowing winds
to slacken substantially by Sunday. Temperatures during this time
frame will be range bound to 70 to 80 degrees with dew points in
the 60s. There will be a small window for low topped showers late
this afternoon into early tonight, but otherwise will remain dry.

More significant changes to sensible weather conditions will
arrive in the long term (Monday through Thursday night) as the
next legitimate cold front moves through the region. Global models
remain in fairly good agreement as large scale synoptic conditions
finally flip to longwave troughiness across the eastern CONUS.
This will drive the front trough the area sometime late Monday.
Winds will freshen out of the north and drop temperatures well
into the 60s by Tuesday morning, struggling to surpass the 70
degree mark during the day. The best chance of widespread 50s will
occur Wednesday morning with high temperatures once again remaining
in the 60s. Further moderation is likely toward the end of the
work week as a progressive synoptic pattern prevents large scale
troughing from locking in for too long. Chances for any meaningful
precipitation remain rather low through the full forecast period.

&&

.MARINE...
A Small Craft Advisory is now in effect for the majority of the
nearshore and offshore waters of the Florida Keys. Fresh to strong
breezes are anticipated to arrive late this afternoon in the wake
of a backdoor cold front, with the deeper Gulf waters possibly
holding off until a bit later this evening. A short period of
strong to near gale conditions are expected for all of the waters
by sunrise, with gradual slackening occurring thereafter. By
Sunday the pressure gradient looks to collapse across the region
allowing for light to gentle breezes from Sunday afternoon through
Monday morning. By Monday afternoon the next cold front will
approach the Gulf waters, leading to freshening northerly breezes
for early next week. Uncertainty in the wind forecast increases
substantially beyond Tuesday.

&&

.AVIATION...
VFR conditions will prevail this morning at the island terminals. A
cold front will sweep southwards across the Keys this afternoon.
Expect a chance of sub VFR conditions due to increased stratocumulus
and associated shower activity. Most importantly, winds will surge
late this afternoon and evening, becoming strong and gusty northeast
to easterlies.

&&

.CLIMATE...
On this date in 1983, the daily record low temperature of 53 degrees
was last recorded in Key West. Temperature records date back to 1872.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  80  71  78  72 / 20 40 10 10
Marathon  81  71  79  72 / 40 40 -  -

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ031-032-035-042>044-052>055-072>075.

&&

Public/Marine/Fire...WLC
Aviation/Nowcasts....11
Data Collection......NB

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Jan 16, 4:36 AM EST, 23 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
436 AM EST Thu Jan 16 2020

FLZ076>078-GMZ031>035-042>044-052>055-072>075-170945-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
436 AM EST Thu Jan 16 2020

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A Small Craft Advisory will likely be required for portions of the
nearshore and offshore waters of the Florida Keys beginning Friday
afternoon and continuing through Saturday night.

A Small Craft Advisory may be required once again for portions of
the nearshore and offshore waters as early as Monday afternoon and
continuing through Wednesday morning.

Otherwise, no hazardous weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

WLC

Nearby

Small Craft Advisories in Florida, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.